Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 18, 2024, 9:13 PM CDT for Bollinger County, Cape Girardeau County, Stoddard County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2024, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 18, 2024, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bollinger County, MO, Cape Girardeau County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 18, 6:44 PM CDT, 2 hours 29 minutes earlier. Its key messages:
- Thunderstorms expected to develop this afternoon/evening. Widespread damaging winds (30%) will be the prominent hazard with the main line, while large hail (15%) and isolated tornadoes (5%) may also occur.
- Much cooler Friday through the weekend, as highs/lows in the 80s/60s transition to 60s/40s. Some upper 30s are possible both weekend nights, and if skies clear/winds diminish, some frost potential exists then...with the better chance of that occurring being Sunday night.
Area forecast discussion, Apr 18, 6:44 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 644 PM CDT Thu Apr 18 2024 .KEY MESSAGES... - Thunderstorms expected to develop this afternoon/evening. Widespread damaging winds (30%) will be the prominent hazard with the main line, while large hail (15%) and isolated tornadoes (5%) may also occur. - Much cooler Friday through the weekend, as highs/lows in the 80s/60s transition to 60s/40s. Some upper 30s are possible both weekend nights, and if skies clear/winds diminish, some frost potential exists then...with the better chance of that occurring being Sunday night. && .DISCUSSION... Issued at 106 PM CDT Thu Apr 18 2024 We are closely tracking a warm front's lift across the area, in advance of a developing and approaching broader/stronger storm system that will produce an all hazards potential severe weather event later this afternoon/evening. Soupy upper 60s surface dew points are in our south already, with lower 70s just about to enter. As the warm sector lifts this pm, the increasing moist tongue with temps rising into the 80s will help instability balloon, with 2000-3000 J/KG Available Potential Energy for Convection at most unstable in the layer. CAMs all model active convection. Some (FV3/ARW) are a little faster and more robust, while others (NAM) are on the opposite end of that, but all agree on the main line approaching late today and blasting thru the area this evening. The FV3/ARW support an aggressive bowing of the northern structure of the line, which is a slight evolution from previous runs. The HRRR and NSSL also bow, but are more solidly split with warm sector convection out ahead, and then main line convection with the cold front's approach. We still like a basic 18-21z warm sector threat, followed by the main threat timing of the potential bowing line from 21-03z. After fropa, storm threat will diminish though some lingering pop may survive thru the overnight. Low clouds may linger til/shortly after daybreak, after which we'll see that cooler/drier air work its way in/across the FA. We are still forecasting a transition from our 80s/60s highs/lows to 60s/40s with this airmass change, that will last thru the weekend. Some upper 30s are possible both weekend nights, with perhaps Sunday night the better chance for frost with clearing skies/diminished winds. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 644 PM CDT Thu Apr 18 2024 Scattered SHRA/TSRA could effect eastern portions of the region early this evening, before a long line of strong to severe storms sweeps quickly eastward across the entire region beginning around 01Z and likely leaving the area by 06Z. Very strong winds are likely with the main line of storms. MVFR ceilings will arrive with the line and a period of IFR ceilings may eventually develop overnight into the early morning hours. Ceilings will lift to VFR by midday. South winds will shift to the northwest behind the line of storms and gusts 20-25kts will be possible through the remainder of the forecast. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION... AVIATION...DRS
Hazardous weather outlook, Apr 18, 1:35 PM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 135 PM CDT Thu Apr 18 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 135 PM CDT Thu Apr 18 2024 /235 PM EDT Thu Apr 18 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The threat of storms will increase to a peak this evening, with all severe hazards in play. The greatest risk is for damaging winds, with large hail and tornadoes also posing potential risks. Frequent deadly lightning and locally heavy rains capable of sporadic flooding are also potential hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Lows in the upper 30s are possible this weekend, with Sunday night perhaps the best chance for frost to develop as skies clear and winds diminish then. These cooler temperatures and thus the chance of frost appears greatest along and north of the Ohio River. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for our ongoing active severe weather watch.
In the hours before
Local storm report, Apr 18, 8:20 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
820 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Hail 2 N Fairfield 38.41N 88.37W
04/18/2024 M0.25 Inch Wayne IL Emergency Mngr
&&
bmLocal storm report, Apr 18, 8:25 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
825 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM Tstm Wnd Gst 4 N Belle Prairie City 38.28N 88.56W
04/18/2024 M58 MPH Wayne IL Trained Spotter
Measured 1 mile north of mile marker 100 on
Interstate 64.
&&
DWSLocal storm report, Apr 18, 8:48 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
848 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Hail Crossville 38.17N 88.07W
04/18/2024 M0.25 Inch White IL Trained Spotter
&&
bmLocal storm report, Apr 18, 8:56 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
856 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM Hail Keensburg 38.35N 87.86W
04/18/2024 M0.25 Inch Wabash IL Public
&&
bmLocal storm report, Apr 18, 9:01 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
901 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM Tstm Wnd Dmg 5 E Sesser 38.08N 88.96W
04/18/2024 Franklin IL Public
Tree down on Highway 37 at Gun Creek.
&&
DWSLocal storm report, Apr 18, 9:12 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
912 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Gst Carmi 38.09N 88.17W
04/18/2024 M45 MPH White IL AWOS
&&
bmThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:53 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 52 min |
| Apr 18, 9:48 PM CDT | Special Weather Statement | PAH | Daviess, Henderson, Union | 57 min |
| Apr 18, 10:03 PM CDT | Areal Flood Advisory | PAH | Henderson | 3 hr |
| Apr 18, 7:22 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 23 min |
| Apr 18, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Wayne | 77 min |
| Apr 18, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 53 min |
| Apr 18, 8:18 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 57 min |
| Apr 18, 9:33 PM CDT | Tornado Warning | PAH | Jackson, Union | 27 min |
| Apr 18, 9:52 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 23 min |
| Apr 18, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 53 min |
| Apr 18, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Apr 18, 8:30 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 60 min |
| Apr 18, 9:32 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 43 min |
| Apr 18, 10:13 PM CDT | Special Weather Statement | PAH | Scott | 47 min |
| Apr 18, 11:01 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid | 59 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.